MOM2ACAT

SparkPoints
 

Update on how I am doing

Thursday, June 25, 2015

It's hard to believe that it's just been a week now since I got out of the hospital. Still fighting the fatigue, but I think that cellulitis hit me pretty hard. Even though I've slept pretty good the past 3-4 nights, I still end up having to take a nap in the afternoons.

The oral antibiotic I am on, Clindamycin, has caused some stomach upset, but not as bad as some other antibiotics I've been on. I have had headaches every day though since I started it last Friday. Even though headaches are not listed as a side effect with the paperwork that came with the prescription, I did some checking online, and apparently, quite a few people have had headaches while on this drug. I will be done with it tomorrow, so I am hoping the headaches will stop after that too.

I had my CBC checked this morning, and my hemoglobin is within the normal range today, 13.2. My platelets are also good, at 148 (normal is 150-450). I remember back in December and January, they hovered between around 50-75; at that time, my oncologist did not think they would ever get any higher than that, but it looks like the Halotestin is helping the platelets just as it is the hemoglobin.

When I was at the cancer center last Friday for the Halotestin, I asked my nurse to write down the name of the new cancer drug that my oncologist wants me on, as I had forgotten it by the time I got home from my last appointment with him. It's called Ibrance, and it was just approved this past February. A couple of days ago, I got a letter from BCBS (my Medicare supplement) that they approved the drug, but I do not know yet what my copay will be on it. I will be finding that out when the specialty pharmacy contacts me about setting up my first delivery.
Share This Post With Others
Member Comments About This Blog Post
  • MOMMA_BEAR_69
    Glad you will be done with the antibiotic and praying that the headaches end when you are finished withe it. You numbers are looking good too!!! AWESOME!!!
    WAY TO GO on keeping your sense of humor.
    Prayers, blessings, love and hugs,
    Helen
    1832 days ago
  • GABY1948
    This is GREAT news, Shari! I was downstate so late reading this...but SO glad for all this news. Best I think since I have known you. Praying that the copay won't be TOO much! Keep us posted for sure!

    emoticon and blessings to your this week!
    1832 days ago
  • no profile photo CD4212235
    I am glad you are sleeping better. Taking a nap in the afternoon is actually good to help build you up and you have been through a lot and have a lot going on.

    I hope the new cancer drug works well for you and you don't have side effects from it. Hope you have a wonderful Friday and are able to continue to rest up.

    emoticon emoticon
    1835 days ago
  • OPALMOON
    Dear Sharri,
    Thanks for letting us know how you have been - was thinking of you yesterday and wondering how the cellulite treatment was going. I am sorry to read that you've had ongoing headaches. I know how draining that can be, and along with your body fighting the infection it is no surprise the fatigue has still been an issue. I very much hope the headaches stop once you have finished the antibiotics.
    It's great that your blood counts are improving - hooray!! I hope the Halotestin keeps helping and that you will have a small copay on the Ibrance.
    Sending lots of warm thoughts, prayers and blessings you way.
    Big hugs, Nattacia

    emoticon emoticon emoticon emoticon
    1835 days ago
  • JANET552
    I'm so glad to hear that your blood work numbers are improving. I hope you get relief from those headaches once you get off the Clindamycin. When my DH was on that in January for cellulitis, he developed a rash so no more of that antibiotic for him.

    Have a great weekend. I hope you feel your energy come back as the cellulitis recedes.
    1835 days ago
  • BETHGILLIGAN
    Sounds like your numbers are holding steady! Good news! Glad you are almost done with the antibiotic-- they can sure make you feel miserable.
    1835 days ago
  • SMILINGEYES2
    Shari, Sounds like you are recovering from the infection and will soon be finished with the meds so side-affects should abate. When fighting an infection, our bodies often require additional rest.

    Hope you begin to bounce back this weekend. Enjoy your fur babies and curl up with a good book.
    1835 days ago
  • ICECUB
    GLAD YOU ARE SLEEPING BETTER. HOPE THE HEADSCHS GOES AWAY SOON.
    1835 days ago
  • PICKIE98
    YOur Hg is great!! I am glad you will beoff teh antibiotic tomorrow. Drink lots of water. After the alst doe you can relax and let the water flush your system.

    I am praying that your co-pay is slim-to-nothing.
    1835 days ago
  • JANIEWWJD
    I am so happy to hear about your progress! I just hope the headaches go away! God bless you, my friend!
    emoticon emoticon emoticon
    1836 days ago
  • MEWHENRYSMAMA
    I am just so pleased to read your new blood work numbers and finally see your medication working! Awesome! I am also glad your antibiotic is done tomorrow...you will atleast feel better without all it's side effects! Jeeezzzz! I hope this new med will be good for you with a do-able copayment! Don't even get me started on the drug companies!
    Hope your next post has you feeling better with continued progress!
    Prayers, thoughts, friendship, love & Hugs!
    Mary
    P.S. I will be going on Medicare in a couple months...how is BCBS supplement for
    that? I was looking at Humana! Wondered, too, as we are in the same state!
    1836 days ago
  • MILTONS_MAMA
    I hope your headaches stop too!

    I have been having some headaches from being dehydrated and/or being anemic. As you know, being anemic is bad because hemoglobin helps carry oxygen to the cells of your body. So you can get headaches from that. I'm taking iron, a different kind than the liquid kind that I was taking recently, and it seems to work way better for me. It's chelated with an amino acid that helps the body make protein. So it works like magic, at least for me. I've taken it before.

    I hope your co-pay isn't too high!
    1836 days ago
  • DOTTIEJANE1
    Shari you are making a lot of positive progress emoticon
    1836 days ago
  • SLIMMERJESSE
    Great about your numbers. Here's hoping the new meds will help you and not be too much of a co-pay.
    1836 days ago
  • WENDIQ
    Sounds pretty positive.....Hope the new drug is not too pricey and that it will work for you....Boo on the nausea, but am finding out that it is part of the package.......:( Unpleasant, but doable.....
    Hang tight and know that a lot of us out here, are sending prayers you way.......:)
    Wendi emoticon
    1836 days ago
  • SENIORSAXLADY
    Shari, Glad your blood work is doing good. Now if you can just get rid of those h/a's.You sill remain an inspiration to me and so many others. emoticon

    1836 days ago
  • LUCYCAN7
    Praying when you quit the antibiotics your headaches will go away!Thankful
    to hear your blood work is getting better!Naps are probably helping you as
    well.Also great you slept well the last 3-4 nights!Prayers,hugs and blessings! emoticon emoticon emoticon emoticon
    1836 days ago
  • CRUISEGAL55
    Hi Shari, so glad to hear from you. Thanks for your note on my Blog. You're sense of humor has not been affected by the Meds. emoticon
    Glad your blood work is improving. Keep taking your naps. Take 1 for me, please.
    Hugs & Prayers
    emoticon emoticon emoticon
    1836 days ago
  • no profile photo CD5707126
    I hope that the headaches are soon a thing of the past. emoticon on having some better numbers on those counts! emoticon
    1836 days ago
  • JO88BAKO
    Glad you are back home. Take care and keep fighting
    1836 days ago
  • SIMPLELIFE4REAL
    Thanks for the detailed update. I'm sorry the cellulitus took such a toll. I hope you will feel better once you have had some time off from the antibiotic. Does your arm look okay now?
    1836 days ago
  • PHOENIX1949
    emoticon emoticon emoticon
    1836 days ago
  • YELLOW09RED
    Hi Shari,
    I'm glad you will be done with the antibiotic. Sorry about the headaches.
    Your numbers are looking good.
    Hugs for the fatigue, hope you have all good nights of sleep.
    God bless you,
    Debbie

    1836 days ago
  • Add Your Comment to the Blog Post

    Log in to post a comment


    Disclaimer: Weight loss results will vary from person to person. No individual result should be seen as a typical result of following the SparkPeople program.